Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 15, 2021, 1:27 PM CDT for Brown County, Coleman County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2021, 1:27 PM CDT (18:27 UTC)
- Expired
- Apr 15, 2021, 2:15 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 109 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 1:40 PM CDT | HAIL 0.88 | 2 Se Brookesmith, TX | |
| Apr 15, 2:01 PM CDT | HAIL 0.88 | 4 S Brownwood, TX | THE PUBLIC REPORTED DIME TO NICKEL SIZE HAIL AT THE BROWNWOOD COUNTRY CLUB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
154
WUUS54 KSJT 151827
SVRSJT
TXC049-083-151915-
/O.NEW.KSJT.SV.W.0051.210415T1827Z-210415T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
127 PM CDT Thu Apr 15 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southwestern Brown County in west central Texas...
Southeastern Coleman County in west central Texas...
* Until 215 PM CDT.
* At 126 PM CDT, a severe thunderstorm was located over Trickham, or
12 miles south of Santa Anna, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Brookesmith around 140 PM CDT.
Brownwood around 150 PM CDT.
Camp Bowie around 155 PM CDT.
Other locations impacted by this severe thunderstorm include Indian
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3156 9887 3152 9893 3150 9933 3163 9935
3173 9891 3156 9886
TIME...MOT...LOC 1826Z 257DEG 33KT 3157 9925
HAIL...1.00IN
WIND...<50MPH
$$
JW2 follow-up statements
261
WWUS54 KSJT 151835
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
135 PM CDT Thu Apr 15 2021
TXC049-083-151915-
/O.CON.KSJT.SV.W.0051.000000T0000Z-210415T1915Z/
Brown TX-Coleman TX-
135 PM CDT Thu Apr 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN BROWN AND SOUTHEASTERN COLEMAN COUNTIES...
At 135 PM CDT, a severe thunderstorm was located near Brookesmith, or
12 miles southwest of Brownwood, moving east at 40 mph.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Brownwood around 150 PM CDT.
Camp Bowie around 155 PM CDT.
Other locations impacted by this severe thunderstorm include Indian
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3156 9887 3152 9893 3150 9924 3165 9926
3173 9891 3156 9886
TIME...MOT...LOC 1835Z 257DEG 33KT 3159 9915
HAIL...2.00IN
WIND...<50MPH
$$
JW945
WWUS54 KSJT 151847
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
147 PM CDT Thu Apr 15 2021
TXC083-151856-
/O.CAN.KSJT.SV.W.0051.000000T0000Z-210415T1915Z/
Coleman TX-
147 PM CDT Thu Apr 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLEMAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3156 9887 3155 9892 3153 9910 3166 9913
3173 9891 3156 9886
TIME...MOT...LOC 1846Z 250DEG 23KT 3161 9908
$$
TXC049-151915-
/O.CON.KSJT.SV.W.0051.000000T0000Z-210415T1915Z/
Brown TX-
147 PM CDT Thu Apr 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN BROWN COUNTY...
At 146 PM CDT, a severe thunderstorm was located near Brookesmith, or
8 miles southwest of Brownwood, moving east at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Brownwood around 200 PM CDT.
Camp Bowie around 205 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3156 9887 3155 9892 3153 9910 3166 9913
3173 9891 3156 9886
TIME...MOT...LOC 1846Z 250DEG 23KT 3161 9908
HAIL...1.25IN
WIND...<50MPH
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:55 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 15, 12:55 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1255 PM CDT Thu Apr 15 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 517 AM CDT Thu Apr 15 2021 Early this morning patchy mist had developed across much of the area with visibilities down to 2 miles at San Angelo. Meanwhile, water vapor imagery showed an upper level trough over New Mexico. As the trough approaches today, upper level ascent will increase leading to scattered to numerous shower and thunderstorm development later this morning and continuing into the afternoon. Forecast soundings across the southern half of the area show decent amounts of elevated instability (MUCAPE values of 1500 to 2500+ per the NAM) along with bulk shear values of 50-60 knots. Thus, strong to severe storms are possible, with the primary hazards being large hail (potentially larger than golf ball size) and damaging winds. SPC has placed much of the area south of the I-20 corridor in a slight risk today for severe weather. Shower and thunderstorm chances will continue tonight into Friday morning as the main upper level low over the Rockies ejects into the Plains. Otherwise, expect mostly cloudy and cool conditions will today, with highs mainly in the 60s and lows in the 50s. && .LONG TERM... (Friday through Wednesday) Issued at 412 AM CDT Thu Apr 15 2021 Little change to the current extended forecast. Have continued the general downward trend in rain chances from Friday into the weekend. An upper level low will move through the southern plains Thursday night into Friday, and the attendant trough axis will move east of our area during the day Friday. Although there is still an outside chance for precipitation for the western half of the area, showers and thunderstorms should be mainly east of a Sweetwater to Junction line by Friday morning, then clear out of the rest of the area by mid afternoon. Temperatures will be quite a bit warmer, ranging from around 70 degrees far north, to the mid 80s along the I-10 corridor. A cold front will follow behind the southern plains trough, bringing cool temperatures back into the area on Saturday. Behind this next front, have kept the forecast dry for most of our area, with only Slight Chance PoPs south of a Sterling City to San Angelo to Mason line at times from Sunday into Monday. The forecast will remain dry Tuesday and Wednesday. After cool highs in the mid 50s to lower 60s on Saturday, temperatures will steadily climb each day through the middle of next week, with highs back into the upper 60s to upper 70s by Tuesday. && .AVIATION... (18Z TAFS) Issued at 1249 PM CDT Thu Apr 15 2021 Scattered showers and isolated thunderstorms will continue to affect terminals through this evening through around 3Z. IFR ceilings will continue, with LIFR ceilings and possibly IFR visibilities toward and after midnight, as a warm front moves in. Ceilings and visibilities will improve mid to late moving as southwest winds bring in drier air. KABI may winds shift the northwest towards 18Z as a cold front with drier air move in.. && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 56 73 42 / 80 60 20 5 San Angelo 66 59 80 43 / 80 40 10 5 Junction 69 60 84 45 / 60 40 20 5 Brownwood 64 57 77 43 / 80 50 30 5 Sweetwater 62 56 73 42 / 80 50 10 5 Ozona 68 61 82 45 / 80 30 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....20 AVIATION...04
Hazardous weather outlook, Apr 15, 4:29 AM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 429 AM CDT Thu Apr 15 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-160930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 429 AM CDT Thu Apr 15 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible today. The main concern will be large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
In the hours before
Special weather statement, Apr 15, 10:42 AM CDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service San Angelo TX 1042 AM CDT Thu Apr 15 2021 TXZ066-072-073-151630- Runnels TX-Tom Green TX-Concho TX- 1042 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN...SOUTH CENTRAL RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 1130 AM CDT... At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm near Lowake, or 11 miles west of Paint Rock, moving northeast at 40 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Paint Rock and Rowena around 1055 AM CDT. Other locations impacted by this storm include Us-83 Near The Concho- Runnels County Line, The Intersection Of Us- 83 And Ranch Road 1929 and The Intersection Of Ranch Road 380 And Ranch Road 381. A Severe Thunderstorm Watch remains in effect until 300 PM CDT for west central Texas. LAT...LON 3143 10016 3155 10023 3175 9989 3150 9977 TIME...MOT...LOC 1542Z 242DEG 34KT 3152 10012 JW
Local storm report, Apr 15, 11:24 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1124 AM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL ROOSEVELT 30.48N 100.05W
04/15/2021 E1.25 INCH KIMBLE TX PUBLIC
&&Special weather statement, Apr 15, 11:46 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1146 AM CDT Thu Apr 15 2021
TXZ170-151715-
Mason TX-
1146 AM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASON COUNTY UNTIL 1215
PM CDT...
At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Streeter, or 11 miles southwest of Mason, moving
northeast at 35 mph.
Penny size hail will be possible with this storm.
This strong thunderstorm will be near...
Grit around 1200 PM CDT.
Mason around 1205 PM CDT.
Art and Hedwigs Hill around 1210 PM CDT.
Other locations impacted by this storm include Koockville.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.
LAT...LON 3066 9948 3088 9920 3064 9902 3049 9937
3050 9939
TIME...MOT...LOC 1645Z 239DEG 34KT 3063 9937
JWSpecial weather statement, Apr 15, 12:33 PM CDT, 54 minutes before
Special Weather Statement National Weather Service San Angelo TX 1233 PM CDT Thu Apr 15 2021 TXZ066-139-151815- Runnels TX-Coleman TX- 1233 PM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLEMAN AND EAST CENTRAL RUNNELS COUNTIES UNTIL 115 PM CDT... At 1233 PM CDT, Doppler radar was tracking a strong thunderstorm over Talpa, or 14 miles east of Ballinger, moving northeast at 40 mph. Penny size hail will be possible with this storm. This strong thunderstorm will be near... Glen Cove around 1245 PM CDT. Valera around 1250 PM CDT. Coleman around 105 PM CDT. Other locations impacted by this storm include Hords Creek Reservoir. LAT...LON 3165 9978 3176 9982 3196 9949 3175 9933 TIME...MOT...LOC 1733Z 245DEG 33KT 3174 9972 JW
Special weather statement, Apr 15, 12:34 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1234 PM CDT Thu Apr 15 2021
TXZ098-099-113-114-151815-
Haskell TX-Throckmorton TX-Shackelford TX-Jones TX-
1234 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN JONES...NORTHERN SHACKELFORD AND THROCKMORTON COUNTIES
UNTIL 115 PM CDT...
At 1233 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Stamford Marina, or 16 miles southeast of Haskell, moving east
at 55 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Throckmorton around 1255 PM CDT.
Elbert around 115 PM CDT.
Other locations impacted by this storm include Big Country Baptist
Assembly, The Intersection Of Us-183 And Us-283, Us-
183 Near The Throckmorton-Baylor County Line, The Intersection Of Us-
283 And Ranch Road 209, Lusk and The Intersection Of Us-
380 And Highway 222.
LAT...LON 3336 9895 3296 9895 3295 9909 3282 9910
3276 9963 3301 9977 3326 9961 3340 9940
3340 9898
TIME...MOT...LOC 1733Z 248DEG 50KT 3301 9951
DanielsLocal storm report, Apr 15, 1:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
110 PM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL 1 S LOYAL VALLEY 30.56N 99.01W
04/15/2021 E2.75 INCH MASON TX PUBLIC
THE PUBLIC REPORTED GOLF BALL TO BASEBALL
SIZE HAIL 1 MILE SOUTH OF LOYAL VALLEY.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:20 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 40 min |
| Apr 15, 8:48 AM CDT | Special Weather Statement | SJT | Schleicher | 42 min |
| Apr 15, 9:01 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 44 min |
| Apr 15, 9:22 AM CDT | Special Weather Statement | SJT | Kimble | 38 min |
| Apr 15, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 41 min |
| Apr 15, 9:38 AM CDT | Special Weather Statement | SJT | Concho | 37 min |
| Apr 15, 9:45 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 45 min |
| Apr 15, 10:03 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 42 min |
| Apr 15, 10:27 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 33 min |
| Apr 15, 10:34 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 41 min |
| Apr 15, 10:42 AM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Apr 15, 10:54 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 51 min |
| Apr 15, 11:31 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 44 min |
| Apr 15, 11:46 AM CDT | Special Weather Statement | SJT | Mason | 29 min |
| Apr 15, 11:58 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 47 min |
| Apr 15, 12:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 45 min |
| Apr 15, 12:33 PM CDT | Special Weather Statement | SJT | Coleman | 42 min |
| Apr 15, 12:34 PM CDT | Special Weather Statement | SJT | Throckmorton | 41 min |
| Apr 15, 12:53 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 37 min |
| Apr 15, 1:54 PM CDT | Special Weather Statement | SJT | Coleman | 36 min |
| Apr 15, 2:07 PM CDT | Special Weather Statement | SJT | San Saba | 38 min |
| Apr 15, 2:18 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 16 min |
| Apr 15, 2:29 PM CDT | Special Weather Statement | SJT | San Saba | 31 min |
| Apr 15, 2:38 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 37 min |
| Apr 15, 2:40 PM CDT | Special Weather Statement | SJT | Brown | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.